MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160148
Medical Device Problem Codes Thermal Decomposition of Device (1071); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility area technical operations manager (atom) reported to fresenius technical services that the power cord of the dry acid mixer appeared scorched.The inside of the power plug appeared brown/black.The mixer also will not operate in dissolution mode.There is an active leak around the pump assembly and the pump initiates but has very noisy operation.There is also rust present on the frame.A replacement dry acid mixer was requested.Additional information was obtained during follow-up.The atom confirmed that the power plug on the fresenius dry acid mixer was burned.The clear plastic at the end of the plug appeared brown and the prongs had bubbled and one prong was corroded.There was no burning smell, melting, smoke, spark, or flame observed.The machine is plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet.The atom confirmed that the power outlet was also brown.The outlet was checked with no operational irregularities found and measured at 119 volts.The atom noted that condensation was observed around the waterproof cage.Additionally, the atom confirmed an issue with the pump where it starts but does not operate.The atom noted that the pump had been previously replaced.The pump was broken upon installation and fresenius technical services came onsite to repair the machine.The atom suspects an issue with the main control board but noted there were no visual indications of (thermal) damage upon inspection.The replacement request for a new dry acid mixer was approved.At the time of follow-up the replacement machine had not yet arrived and the original dry acid mixer remained out of service.The atom confirmed there was no harm to any patients or individuals because of this malfunction.Additionally, the atom confirmed that the power cord was returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
Plant investigation: the power cord was returned to the manufacturer for physical evaluation.Failure analysis confirmed that the returned power cord has sustained thermal damage and discoloration on the power plug and on the hot and neutral prongs.The power cord was also returned cut.Further inspection shows signs of arcing (pitting) on both of the prongs.A continuity check passed on each wire.The resistance across each wire measured opened, as expected.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The reported event has been confirmed.
 
Event or Problem Description

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17818616
Report Number0002937457-2023-01466
Device Sequence Number14977553
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberRTL160148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown